Texas, 2005Flash Flooding in Texas, August 9, 2005
August 9, 2005 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 9, 3:29 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 9, 3:29 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT TUE AUG 9 2005
.DISCUSSION...
THERE HAS BEEN A REPEAT OF CONVECTION EARLY THIS MORNING COMPARED
TO EARLY MONDAY MORNING DUE TO UPPER TROUGH DRIFTING SLOWLY SOUTH
OVER CENTRAL TEXAS. NAM CONTINUES TO BE BETTER THAN THE GFS WITH
RESPECT TO TRACK. THUS, WILL TREND TOWARD THE NAM POPS. PWS AROUND
2 INCHES AND DECENT DIFFLUENCE EAST TO PWS 1.6 INCHES AND SLIGHT
SUBSIDENCE WEST. AS A RESULT, LIKELY POPS IN THE NORTHEAST WILL
TAPER TO NEAR ZERO POPS IN THE SOUTHWEST. WILL MENTION LOCALLY
HEAVY RAINFALL FOR THE NORTHEASTERN HALF OF THE CWA DUE TO SLOW
STORM MOVEMENT AND MONITOR FOR FLASH FLOOD WATCH POTENTIAL. FLOOD
POTENTIAL WILL BE GREATEST WHERE BOUNDARIES COLLIDE. UPPER TROUGH
SLOWLY SAGS FURTHER SOUTH TONIGHT AND EXPECT REDEVELOPMENT
OVERNIGHT, ALTHOUGH WITH LESS COVERAGE DUE SOME DRY AIR
ENTRAINMENT. AGAIN POPS WILL RANGE FROM CHANCE EAST TO SLIGHT
CHANCE WEST. UPPER TROUGH FINALLY GETS PUSHED WEST AS SUBTROPICAL
RIDGE OVER THE NORTHERN GULF OF MEXICO BUILDS WEST INTO TEXAS ON
THURSDAY AND FRIDAY. POPS WILL DROP AND BE INFLUENCED ONLY BY THE
SEABREEZE AS IT MOVES INTO SOUTHEASTERN AREAS NEAR THE COASTAL
BEND. AS TROUGHINESS DEVELOPS OVER THE WESTERN STATES, THE RIDGE
GETS PUSHED SOUTH OF THE AREA THIS WEEEKEND AND INTO NEXT WEEK
RESULTING IN A WESTERLY FLOW ALOFT. IN SPITE OF GFS SHOWING RISING
POPS AREA-WIDE WILL MAINTAIN ONLY SEABREEZE RELATED POPS IN THE
SOUTHEAST WITH GHOST 10 POPS FAR WEST FOR POSSIBILITY OF RAINS
COMING OFF THE MEXICAN MOUNTAINS. GUIDANCE TEMPERATURES SEEM
REASONABLE, ALTHOUGH MAY HAVE TO GO SLIGHTLY COOLER IN THE NORTH
TODAY DUE CLOUDS AND RAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 74 97 75 / 60 40 30 20
AUSTIN BERGSTROM INTL AIRPORT 93 72 96 72 / 60 40 30 20
DEL RIO INTL AIRPORT 97 77 95 76 / 10 10 10 10
SAN ANTONIO INTL AIRPORT 94 75 96 74 / 40 30 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/11
Hazardous weather outlook, Aug 9, 4:52 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT TUE AUG 9 2005
TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT TUE AUG 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE
INTERSTATE 35 CORRIDOR AND ACROSS THE NORTHERN HILL COUNTRY. SOME
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND MAY PRODUCE LOCALLY
HEAVY RAINFALL...MAINLY ALONG THE INTERSTATE 35 CORRIDOR AND
ACROSS THE EASTERN HILL COUNTRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Williamson
- When
- August 9, 7:30 AM CST to 10:30 AM CST
- Where
- Williamson County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.650, -97.583
Thunderstorms developed in the morning between Lometa in Lampasas County, Killeen in Bell County, and Rockdale in Milam County. As these storms moved southward into Williamson County, they produced a general 2 to 3 inch total over the western portion of the county. Highest rain amounts were 5 inches near Andice. Most rural roads in northwest Williamson County were reported to be under water through the mid and late morning.
Flash Flood, Burnet
- When
- August 9, 9:00 AM CST to 11:00 AM CST
- Where
- Burnet County, Oakalla
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.967, -97.933
Thunderstorms that formed in the morning between Lometa in Lampasas County and Killeen in Bell County moved southward into Burnet County, producing general 3 to 4 inch rainfall. FM2657 and FM693 were reported closed due to high water.
Flash Flood, Lee
- When
- August 9, 9:30 AM CST to 11:00 AM CST
- Where
- Lee County, Lexington
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.417, -97.000
Thunderstorms that formed in the morning between Killeen in Bell County, Rockdale in Cameron County and Caldwell in Burleson County moved southward into Lee County through the mid morning. They produced widespread 1 to 2 inch rainfall along the Williamson County line, increasing to 3 to 4 inches near Lexington. Flash flooding developed along Middle Yegua Creek, closing low water crossings on FM112 and FM696 north and west of Lexington.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 9, 20052 deaths · $300,000 · 1 event
- Hail in Nebraska, August 9, 2005$500,000 · 0.88 in hail · 2 events
- Flash Flooding and Damaging Wind in California, August 9, 2005$280,000 · 54 kt wind · 7 events
- Lightning Strike in Arizona, August 9, 2005$350,000 · 1 event
- Hail and Damaging Winds in Minnesota, August 9, 2005$200,000 · 1 in hail · 11 events
- Damaging Wind in Iowa, August 9, 2005$150,000 · 69 kt wind · 1 event
- Flash Flood and Flood in Maryland, August 9, 2005$100,000 · 2 events
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 9, 2005$34,000 · 1.75 in hail · 22 events
- Flash Flood in Arizona, August 9, 2005$50,000 · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2005$38,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469423, 5469424, 5469425.